# SDR USAA990389

- Difficulty date: April 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N970VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47050
- System (JASC): 5400 · Nacelle/Pylon Structure
- Part: Structure
- Condition: Damaged
- Location: Lt Pylon
- Part time: 81,691 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PIT - DURING UNSCHEDULED MAINTENANCE, PILOT REPORT ENGINE FAILURE, DETROIT FOUND 22 INCH BY 8 INCH SECTION OF LT UPPER PYLON SKIN (SKIN, WEB PANEL AND ANGLES) TORN AT STATION 1038, DETECTED IN FLIGHT, PASSENGERS HEARD LOUD NOISE.  INSTALLED DOUBLER OVER CUT OUT AREA ON SKIN.  REPLACED WEB PANEL AND ANGLES AT STATION 1038.  WEB PANEL MANUFACTURED FROM TITANIUM SHEET.  REPAIRED PER EA 51786, SRM 53-04-12B.  (M)
